# SDR 98ZZZX973

- Difficulty date: February 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N365ES
- Make and model: Cessna 172R
- Aircraft serial: 17280023
- System (JASC): 5412 · Nacelle/Pylon, Bulkhead/Firewall
- Part: Firewall
- Condition: Cracked
- Location: Lt Cowl Shock Mt
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, FOUND FIREWALL CRACKED AT THE LOWER LEFT COWL SHOCK MOUNT BELOW THE BATTERY BOX.  VISIBLE PORTION OF CRACK WAS APPROXIMATELY .50 INCH LONG.  AFTER CLOSER EXAMINATION FROM INSIDE THE CABIN, THE CRACK APPEARED TO BE ABOUT 3 INCHES LONG AND ORIGINATING FROM A RIVET HOLE.  DOUBLER WAS FABRICATED AND INSTALLED ON INSIDE OF CABIN.  CRACK DEVELOPED POSSIBLY FROM IMPROPER SHEET METAL PRACTICES AT MANUFACTURE.
